Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Been on implanon. Spotted after sex. What is going on?

I have been on implanon for about 15 months. The first 9 months i had my period pretty much the whole time with 1-2 day break about once a month. After that till now they have been pretty regular. Well 4 days ago i started spotting and it started the day after my regular period should have started. My husband and i have been sexually active with no protection. First pregnancy test came out negative the first day of spotting but im just wondering if it could just be the birth control .
Asked On : Mon, 24 Dec 2012
Answers:  1 Views:  28
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Mar 2016

Thanks for writing to us.

You have gotten negative pregnancy test with spotting 4 days ago.

Implanon is birth control intradermal implant and efficacy rate is more than 99%. Spotting or irregular bleeding may be due to side effect of the implant or hormonal imbalance caused by stress/ emotional upset etc.

Don't be much worried about this and try to avoid stress. If further irregular spotting appears, then consult with your gynecologist and need some investigations to rule out pathology.

Maintain genital hygiene. Be well.
Answered: Wed, 27 Apr 2016
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor